Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 12, 2021, 7:32 PM CDT for Wyandotte County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 12, 2021, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.75 in
- Wind
- 40
County Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
243
WWUS83 KEAX 130032
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
732 PM CDT Thu Aug 12 2021
KSZ104-105-MOZ037-130100-
Johnson KS-Wyandotte KS-Jackson MO-
732 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Wyandotte,
northeastern Johnson and southwestern Jackson Counties through 800 PM
CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Quivira, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Independence, Shawnee, Lenexa, Leawood, Raytown,
Prairie Village, Merriam, Mission, Bonner Springs, Edwardsville,
Fairway, Mission Hills, Westwood, Lake Quivira, Kansas City, Westwood
Hills, Mission Woods, Countryside and Roeland Park.
This includes the following highways...
Interstate 70 in Missouri between mile markers 5 and 9.
Interstate 35 in Missouri between mile markers 0 and 1.
Interstate 35 in Kansas between mile markers 223 and 235.
Interstate 635 between mile markers 0 and 3.
Interstate 470 between mile markers 0 and 3.
Interstate 435 between mile markers 2 and 11, and between mile
markers 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 9487 3909 9484 3909 9446 3891 9449
TIME...MOT...LOC 0032Z 277DEG 27KT 3901 9475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
HBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:31 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 12, 6:31 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Thu Aug 12 2021
.Discussion...
Issued at 440 PM CDT THU AUG 12 2021
Thunderstorms are ongoing from Moberly west through Leavenworth
along an outflow boundary. Several of these storms have been
severe, producing wind gusts up to 60 mph and hail up to quarter
size. Flash flooding has also been a concern, especially across
northeastern Missouri. These storms will continue to move to the
southeast over the next few hours. An additional round of showers
and thunderstorms are expected to redevelop later this evening and
into the overnight period as the cold front finally makes its way
southward. These storms will also pose a threat for wind gusts up
to 60 mph, small hail, moderate to heavy rainfall, and frequent
lightning.
A few showers may linger through mid Friday morning, with all
activity moved out by noon. With the cold front to our south, high
temperatures are only expected to reach the mid 80s tomorrow. The
cold front pushes further south into the southeastern US by
Saturday with mid level troughing remaining overhead. This will
keep highs in the mid 80s and dewpoints moderated through Monday.
Warmer and more humid conditions look to return by mid week.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 630 PM CDT THU AUG 12 2021
Showers and thunderstorms have moved south of the terminals this
late afternoon. Guidance continues to suggest another round of
showers and storms developing late tonight and into early Friday
morning as the cold front moves through. However, given the
uncertainty in how things may play out, have elected to go with
VCTS between 6z and 10z for now. Showers may linger into mid
Friday morning before finally moving off to the south. Otherwise,
VFR conditions are expected through the period with light winds
turning northeasterly by Friday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-102.
Excessive Heat Warning until 8 PM CDT this evening for
KSZ103>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ001>004-011>013-
020>022-030>033-038>040-043>046-053-054.
Excessive Heat Warning until 8 PM CDT this evening for MOZ028-
029-037.
Flash Flood Watch through Friday morning for MOZ007-008.
&&
Discussion...BMW
Aviation...BMWHazardous weather outlook, Aug 12, 5:19 AM CDT, 14 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CDT Thu Aug 12 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few showers and storms are possible early this morning. The Excessive Heat Warning for area surrounding the KC Metro and the Heat Advisory for everywhere else is in effect until 8pm tonight due to morning temps in the upper 70s, lower 80s and ongoing heat with indices around 105-110 degree F. Another chance for storms is tonight after 4-5pm. Strong, damaging wind and frequent lightning are the main concern with these developing storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cool-down is expected by Friday with max temps in the 80s and heat indices following closely behind. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 12, 6:01 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST KANSAS CITY INTL AIRPOR 39.30N 94.72W
08/12/2021 E60 MPH PLATTE MO TRAINED SPOTTER
&&
BMWLocal storm report, Aug 12, 6:03 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 1 SW RAYMORE 38.79N 94.47W
08/12/2021 E60 MPH CASS MO NWS EMPLOYEE
&&
BMWLocal storm report, Aug 12, 6:07 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 W PLEASANT HILL 38.79N 94.34W
08/12/2021 CASS MO EMERGENCY MNGR
TREE DOWNED AND BLOCKING HIGHWAY 58 AT GRAY ROAD
&&
BMWSpecial weather statement, Aug 12, 6:15 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
615 PM CDT Thu Aug 12 2021
KSZ057-MOZ043-044-053-054-130000-
Miami KS-Bates MO-Cass MO-Johnson MO-Henry MO-
615 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern Miami,
Cass, northwestern Henry, northwestern Bates and southwestern Johnson
Counties through 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harrisonville, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raymore, Harrisonville, Pleasant Hill, Peculiar, Holden, Adrian,
Garden City, Archie, Lake Winnebago, Cleveland, Freeman, Creighton,
Chilhowee, East Lynne, Kingsville, Lake Annette, Baldwin Park,
Strasburg, Gunn City and Blairstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.
&&
LAT...LON 3835 9452 3874 9466 3874 9461 3877 9461
3884 9418 3883 9415 3855 9380
TIME...MOT...LOC 2315Z 312DEG 21KT 3870 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HBLocal storm report, Aug 12, 6:18 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL OLATHE 38.89N 94.81W
08/12/2021 M1.75 INCH JOHNSON KS PUBLIC
QUARTER TO GOLF BALL SIZED HAIL
&&
SPENCER.MELLSpecial weather statement, Aug 12, 7:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
732 PM CDT Thu Aug 12 2021
KSZ104-105-MOZ037-130100-
Johnson KS-Wyandotte KS-Jackson MO-
732 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Wyandotte,
northeastern Johnson and southwestern Jackson Counties through 800 PM
CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Quivira, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Independence, Shawnee, Lenexa, Leawood, Raytown,
Prairie Village, Merriam, Mission, Bonner Springs, Edwardsville,
Fairway, Mission Hills, Westwood, Lake Quivira, Kansas City, Westwood
Hills, Mission Woods, Countryside and Roeland Park.
This includes the following highways...
Interstate 70 in Missouri between mile markers 5 and 9.
Interstate 35 in Missouri between mile markers 0 and 1.
Interstate 35 in Kansas between mile markers 223 and 235.
Interstate 635 between mile markers 0 and 3.
Interstate 470 between mile markers 0 and 3.
Interstate 435 between mile markers 2 and 11, and between mile
markers 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 9487 3909 9484 3909 9446 3891 9449
TIME...MOT...LOC 0032Z 277DEG 27KT 3901 9475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 29 min |
| Aug 12, 8:45 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Aug 12, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette, Ray | 15 min |
| Aug 12, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| Aug 12, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 31 min |
| Aug 12, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 23 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Aug 12, 11:52 PM CDT | Special Weather Statement | EAX | Bates | 23 min |
| Aug 12, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 33 min |
| Aug 13, 5:49 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 13, 9:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 12, 8:03 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 27 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Aug 12, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 20 min |
| Aug 12, 10:03 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Aug 12, 10:16 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Aug 13, 12:42 AM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| Aug 13, 1:57 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Aug 13, 7:39 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 10 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.